Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Centric maps and realization of diagrams in the homotopy category


Authors: W. G. Dwyer and D. M. Kan
Journal: Proc. Amer. Math. Soc. 114 (1992), 575-584
MSC: Primary 55P65
DOI: https://doi.org/10.1090/S0002-9939-1992-1070515-X
MathSciNet review: 1070515
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the problem of taking a diagram in the homotopy category and realizing it as a diagram in the category of spaces. Under some assumptions there is a relatively simple obstruction theory for doing this; these assumptions hold in two cases involving homotopy decomposition diagrams for the classifying spaces of compact Lie groups.


References [Enhancements On Off] (What's this?)

  • [1] A. K. Bousfield, Homotopy spectral sequences and obstructions, Israel J. Math. 66 (1989), 54-104. MR 1017155 (91a:55027)
  • [2] -, The localization of spaces with respect to homology, Topology 14 (1975), 133-150. MR 0380779 (52:1676)
  • [3] A. K. Bousfield and D. M. Kan, Homotopy limits, completions and localizations, Lecture Notes in Math., vol. 304, Springer-Verlag, Berlin, 1972. MR 0365573 (51:1825)
  • [4] W. G. Dwyer and D. M. Kan, Function complexes for diagrams of simplicial sets, Indag. Math. 45 (1983), 139-147. MR 705421 (85e:55038)
  • [5] -, Realizing diagrams in the homotopy category by means of diagrams of simplicial sets, Proc. Amer. Math. Soc. 91 (1984), 456-460. MR 744648 (86c:55010b)
  • [6] -, A classification theorem for diagrams of simplicial sets, Topology 23 (1984), 139-155. MR 744846 (86c:55010a)
  • [7] -, Equivariant homotopy classification, J. Pure Appl. Algebra 35 (1985), 269-285. MR 777259 (86h:55008)
  • [8] W. G Dwyer, H. R. Miller, and C. W. Wilkerson, The homotopic uniqueness of $ B{S^3}$ (Algebraic Topology, Barcelona, 1986), Lecture Notes in Math., vol. 1298, Springer-Verlag, Berlin, 1987, pp. 90-105. MR 928825 (89e:55019)
  • [9] W. G. Dwyer and C. W. Wilkerson, A cohomology decomposition theorem, Topology (to appear). MR 1167181 (93h:55008)
  • [10] W. G Dwyer and A. Zabrodsky, Maps between classifying spaces (Algebraic Topology, Barcelona, 1986), Lecture Notes in Math., vol. 1298, Springer-Verlag, Berlin, 1987, pp. 106-119. MR 928826 (89b:55018)
  • [11] S. Jackowski, A fixed-point theorem for $ p$-group actions, Proc. Amer. Math. Soc. 102 (1988), 205-208. MR 915745 (89a:57052)
  • [12] S. Jackowski and J. E. McClure, A homotopy decomposition theorem for classifying spaces of compact Lie groups, University of Kentucky, 1988, preprint.
  • [13] S. Jackowski, J. E. McClure, and R. Oliver, Self-maps of classifying spaces, preprint, 1989.
  • [14] D. M. Kan, On c.s.s. complexes, Amer. J. Math. 79 (1957), 449-476. MR 0090047 (19:759e)
  • [15] R. Lashof, J. P. May, and G. Segal, Equivariant bundles with abelian structural group, Proceedings of the Northwestern University Conference on Homotopy Theory, Contemporary Math., vol. 19, Amer. Math., Soc., Providence, 1983, pp. 167-176. MR 711050 (85b:55023)
  • [16] S. Mac Lane, Categories for the working mathematician, Graduate Texts in Math., vol. 5, Springer-Verlag, Berlin, 1971. MR 1712872 (2001j:18001)
  • [17] J. P. May, Simplicial objects in algebraic topology, Math. Studies No. 11, Van Nostrand, Princeton, 1967. MR 0222892 (36:5942)
  • [18] D. Notbohm, Abbildungen zwischen klassifizierenden Räume, Dissertation, Göttingen, 1988.
  • [19] D. G. Quillen, Homotopical Algebra, Lecture Notes in Math., vol. 43, Springer-Verlag, Berlin, 1967. MR 0223432 (36:6480)
  • [20] -, Rational homotopy theory, Ann. of Math. 90 (1969), 205-295. MR 0258031 (41:2678)
  • [21] A. Zabrodsky, Maps between classifying spaces, unpublished manuscript.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55P65

Retrieve articles in all journals with MSC: 55P65


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1070515-X
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society